Georgia, 2005

Hail in Georgia, April 27, 2005

April 27, 2005 · NWS TAE · 2 events in 2 counties and zones

2 hail, as filed by the National Weather Service.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
2

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Tallahassee, FL wrote its last area forecast discussion before the first event at Apr 26, 7:25 PM EST, 5 hours 45 minutes earlier.

Area forecast discussion, Apr 26, 7:25 PM EST, 5 hours 45 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TALLAHASSEE FL
825 PM EDT TUE APR 26 2005

.UPDATE...SEVERE THUNDERSTORM WATCH 207 HAS BEEN CANCELLED FOR
SOUTHEAST ALABAMA...SOUTHWEST GEORGIA...THE FLORIDA PANHANDLE...
AS WELL AS THE COASTAL WATERS SOUTH OF APALACHICOLA THROUGH DESTIN
OUT TO 20 NM. WILL UPDATE ZONES AND COASTAL FCST SHORTLY TO REFLECT
THIS CHANGE.

FRONT IS CURRENTLY LOCATED IN NORTHERN ALABAMA SOUTH THROUGH JUST
WEST OF MOBILE. IT IS MAKING PRETTY GOOD PROGRESS EASTWARD AND WILL
MOVE THROUGH OUR CWA IN THE EARLY MORNING AND SHOULD CLEAR OUR
EASTERN ZONES BY DAYBREAK. WV IMAGERY SHOWS DRY AIR BEING USHERED
IN IMMEDIATELY BEHIND THE FRONT AND METAR DATA SHOWING SFC TEMPS
REALLY ARENT THAT MUCH COOLER. TEMPS IN THE CURRENT FCST LOOK GOOD
AND WILL MOST LIKELY HAVE TO UPDATE THE ZONES IN A FEW HRS TO GET
RID OF POPS ENTIRELY.

&&

.MARINE...WINDS OVER THE COASTAL WATERS ARE CURRENTLY AROUND 15KTS.
THERE WERE SOME HIGHER WINDS/GUSTS EARLIER DUE TO TSRA/SHRA
ACTIVITY...BUT THIS HAS PASSED. THE HIGH WILL MOVE IN PRETTY QUICKLY
BEHIND THE FRONT AND SHOULD KEEP WINDS FROM GETTING MUCH HIGHER. WILL
LEAVE SCEC GOING FOR THE OFFSHORE WATERS BUT DROP IT FOR THE
NEARSHORE AS IT SHOULD STAY ABOUT 10-15KTS.

&&

.FIRE WEATHER...DRIER AIR DEFINITELY ON ITS WAY IN BEHIND THIS FRONT
AND RED FLAG WARNING REMAINS IN EFFECT FOR GA AND FL ZONES TOMORROW
AFTN.

&&

.TAE WATCHES/WARNINGS/ADVISORIES...
AL...NONE.
GA...RED FLAG WARNING NOON TIL SUNSET WED. ALL ZONES.
FL...RED FLAG WARNING NOON TIL SUNSET WED. ALL ZONES.
     FIRE WX WATCH NOON TIL SUNSET THUR. ALL ZONES.

&&

MCNATT
Hazardous weather outlook, Apr 26, 4:03 AM EST, 21 hours 7 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE TALLAHASSEE FL
503 AM EDT TUE APR 26 2005

ALZ065>069-FLZ007>019-026>029-034-GAZ120>131-142>148-155>160-GMZ750-
755-770-775-271000-
BAKER GA-BAY FL-BEN HILL GA-BERRIEN GA-BROOKS GA-CALHOUN GA-
CALHOUN FL-CLAY GA-COASTAL WALTON FL-COFFEE AL-COLQUITT GA-COOK GA-
DALE AL-DECATUR GA-DIXIE FL-DOUGHERTY GA-EARLY GA-FRANKLIN FL-
GADSDEN FL-GENEVA AL-GRADY GA-GULF FL-HENRY AL-HOLMES FL-HOUSTON AL-
INLAND WALTON FL-IRWIN GA-JACKSON FL-JEFFERSON FL-LAFAYETTE FL-
LEE GA-LEON FL-LIBERTY FL-LOWNDES GA-MADISON FL-MILLER GA-
MITCHELL GA-QUITMAN GA-RANDOLPH GA-SEMINOLE GA-TAYLOR FL-TERRELL GA-
THOMAS GA-TIFT GA-TURNER GA-WAKULLA FL-WASHINGTON FL-WORTH GA-
INCLUDING THE CITIES OF...ABBEVILLE...ADEL...ALBANY...APALACHICOLA...
ASHBURN...BAINBRIDGE...BLAKELY...BLOUNTSTOWN...BONIFAY...CAIRO...
CALLAWAY...CAMILLA...CARRABELLE...CHIPLEY...COLQUITT...COTTONWOOD...
CRAWFORDVILLE...CROSS CITY...CUTHBERT...DALEVILLE...DAWSON...
DE FUNIAK SPRINGS...DONALSONVILLE...DOWNTOWN DOTHAN...ELBA...
ENTERPRISE...FITZGERALD...FORT GAINES...FORT RUCKER...GENEVA...
GEORGETOWN...HEADLAND...LEESBURG...MADISON...MARIANNA...MAYO...
MONTICELLO...MORGAN...MOULTRIE...NASHVILLE...NEWTON...OCILLA...
OZARK...PANAMA CITY...PANAMA CITY BEACH...PELHAM...PERRY...
PORT ST. JOE...PUTNEY...QUITMAN...SANTA ROSA BEACH...ST. MARKS...
STEINHATCHEE...SYLVESTER...TALLAHASSEE...THOMASVILLE...TIFTON...
VALDOSTA AND VERNON
503 AM EDT TUE APR 26 2005

THIS OUTLOOK IS FOR SOUTHEAST ALABAMA...SOUTHWEST AND SOUTH CENTRAL
GEORGIA...THE FLORIDA BIG BEND AND EASTERN PANHANDLE...AND THE
ADJACENT COASTAL WATERS.

...THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS TODAY...

.DAY ONE...TODAY AND TONIGHT.
THE SLIGHT RISK FOR SEVERE STORMS TODAY WILL BE DUE TO A WARM FRONT
SLIDING INTO THE REGION...AND THEN LATER THIS AFTERNOON AND EVENING
AS A COLD FRONT SWEEPING INTO THE AREA. RAIN AND THUNDERSTORMS WILL
SPREAD EASTWARD INTO THE WARNING AREA THIS MORNING. SOME STORMS MAY
PRODUCE STRONG...GUSTY WINDS...FREQUENT LIGHTNING AND POSSIBLY
TORNADOES AS SEVERE WEATHER CONDITIONS IMPROVE DURING THE DAY. THE
COLD FRONT SHOULD DEVELOP AN ORGANIZED LINE OF CONVECTION AHEAD OF IT
THAT WILL MOVE INTO THE REGION THIS EVENING AND PASS THROUGH THE AREA
OVER NIGHT. SOME OF THE STORMS THAT DEVELOP MAY BE STRONG TO
SEVERE...WITH DAMAGING WINDS BEING THE MAIN THREAT. ALL INTERESTS
SHOULD CONTINUE TO MONITOR THE WEATHER TODAY.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.
HIGH PRESSURE WILL MOVE INTO THE REGION ON WEDNESDAY AND DRY
CONDITIONS WILL ENHANCE THE SPREAD OF ANY WILDFIRES THAT DEVELOP
OVER NORTH FLORIDA. ANOTHER LOW PRESSURE SYSTEM IS EXPECTED TO
DEVELOP AND INCREASE RAIN CHANCES OVER THE AREA ON SATURDAY AND
SUNDAY.

.SPOTTER CALL TO ACTION STATEMENT...
SOME OF THESE STORMS MAY APPROACH SEVERE LIMITS...AND SPOTTER
ACTIVATION MAY BE REQUIRED LATER TODAY.

.RIP CURRENTS...
THERE IS A HIGH RISK OF RIP CURRENTS TODAY ALONG THE FLORIDA BIG
BEND AND PANHANDLE BEACHES.

WIND...WAVE...AND TIDAL CONDITIONS SUPPORT DANGEROUS RIP CURRENTS
TODAY. RIP CURRENTS ARE LIFE THREATENING TO ANYONE ENTERING THE
WATER. WHEN THE RIP CURRENT RISK IS HIGH...THE SURF IS DANGEROUS FOR
ALL LEVELS OF SWIMMERS. EVEN THOSE USING SURF OR BOOGIE BOARDS ARE
URGED TO USE EXTREME CAUTION. RIP CURRENTS ARE LIFE-THREATENING TO
ANYONE ENTERING THE SURF.

FOR ADDITIONAL WEATHER INFORMATION...VISIT THE NATIONAL WEATHER
SERVICE IN TALLAHASSEE VIA OUR WEB SITE AT WWW.SRH.NOAA.GOV/TLH/ OR
LISTEN TO NOAA WEATHER RADIO...LOCAL TELEVISION OR RADIO STATIONS.

10-BOLINSKI

In the hours before

Local storm report, Apr 26, 7:18 PM EST, 5 hours 52 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
818 PM EDT TUE APR 26 2005

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0605 PM     TORNADO          7 NW BONIFAY            30.86N 85.76W
04/26/2005                   HOLMES             FL   WJHG TV STATION

            1 FRAME HOUSE ON BLOCKS TOTALLY DESTROYED. 1 FRAME
            HOUSE ON BLOCKS PARTIALLY DESTROYED. 2 FOUNDATION
            HOMES PARTIALLY DAMAGED. ALL HOMES NEAR HIGHWAY 177.

&&

MCNATT/TJT
Local storm report, Apr 26, 7:18 PM EST, 5 hours 52 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED EVENT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
818 PM EDT TUE APR 26 2005

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0605 PM     TSTM WND DMG     7 NW BONIFAY            30.86N 85.76W
04/26/2005                   HOLMES             FL   WJHG TV STATION

            1 FRAME HOUSE ON BLOCKS TOTALLY DESTROYED. 1 FRAME
            HOUSE ON BLOCKS PARTIALLY DESTROYED. 2 FOUNDATION
            HOMES PARTIALLY DAMAGED. ALL HOMES NEAR HIGHWAY 177.

&&

MCNATT/TJT/08

The radar

The national radar mosaic for the moment the first event began.

Open the radar archive at this moment

Event by event

2 hail. Local standard time, as filed.

Hail, Irwin

When
April 27, 1:10 AM EST
Where
Irwin County, 5 mi NW of Ocilla
Measured
1.75 in hail
Reported by
GENERAL PUBLIC
Coordinates
31.650, -83.317

Golfball size hail reported by the public.

Hail, Ben Hill

When
April 27, 1:30 AM EST
Where
Ben Hill County, Fitzgerald
Measured
1 in hail
Reported by
LAW ENFORCEMENT
Coordinates
31.717, -83.250

Quarter size hail reported by the Fitzgerald Police.

What these are

Hail
Hail three-quarters of an inch or larger, or smaller hail that caused damage, filed with the largest stone measured.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Georgia in 2005Every state in 2005This day in weather historyWarnings in Georgia, April 2005

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5447980, 5447981.